I started taking birth control on a Sunday and was supposed to get my period on Wednesday.

Patient

Q: I started taking birth control on a Sunday and was supposed to get my period the Wednesday after that. I haven't gotten my period is that normal or should I be concerned? How fast does birth control stop a period?

Doctor

A:   Hi,
Thanks for the query.

I understand your concern.
While using birth control pills some amount of irregularity in withdrawal bleeding can be seen.
Some women may have a delayed period and some women may have amenorrhea also.
This symptoms and period may differ from person to person.
To continue the protection towards pregnancy you have to use the pills as per the schedule irrespective of withdrawal bleeding.

Hope this helps.
Take care

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews